Alert archive / Illinois / Gale Warnings in 2011
Gale Warning 98, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Dec 25, 2011, 3:33 AM CST. It took effect at Dec 25, 2011, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2011, 3:33 AM CST (09:33 UTC)
- In effect from
- Dec 25, 2011, 9:00 AM CST
- Expired
- Dec 25, 2011, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
733 WHUS73 KLOT 250933 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 333 AM CST SUN DEC 25 2011 LMZ080-669-671-673-675-777-779-870-872-874-876-878-251745- /O.NEW.KLOT.GL.W.0098.111225T1500Z-111226T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 333 AM CST SUN DEC 25 2011 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 11 FT THIS AFTERNOON. THERE WILL BE OCCASIONAL WAVES UP TO 16 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-251745- /O.NEW.KLOT.GL.W.0099.111226T1800Z-111227T0600Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 333 AM CST SUN DEC 25 2011 ...GALE WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 24 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-251745- /O.CON.KLOT.SC.Y.0117.000000T0000Z-111226T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 333 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 5 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-251745- /O.CON.KLOT.SC.Y.0117.000000T0000Z-111226T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 333 AM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CST MONDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE WEST AND NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 8 FT. THERE WILL BE OCCASIONAL WAVES UP TO 12 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MTF
2 follow-up statements
179 WHUS73 KLOT 252147 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 347 PM CST SUN DEC 25 2011 LMZ080-669-671-673-675-777-779-870-872-874-876-878-260000- /O.CON.KLOT.GL.W.0098.000000T0000Z-111226T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 347 PM CST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 6 PM CST THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 18 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-260600- /O.CON.KLOT.GL.W.0099.111226T1800Z-111227T0600Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 347 PM CST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT... A GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 18 FT. THERE WILL BE OCCASIONAL WAVES UP TO 27 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-260300- /O.CON.KLOT.SC.Y.0117.000000T0000Z-111226T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 347 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 10 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-260600- /O.CON.KLOT.SC.Y.0117.000000T0000Z-111226T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 347 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CST MONDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 11 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS73 KLOT 260007 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 607 PM CST SUN DEC 25 2011 LMZ080-669-671-673-675-777-779-870-872-874-876-878-260115- /O.EXP.KLOT.GL.W.0098.000000T0000Z-111226T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 607 PM CST SUN DEC 25 2011 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO BELOW GALE STRENGTH ACROSS NORTHERN LAKE MICHIGAN. $$ LMZ261-362-364-366-563-565-567-868-260815- /O.CON.KLOT.GL.W.0099.111226T1800Z-111227T0600Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 607 PM CST SUN DEC 25 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT... A GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT. * DURING THE GALE WARNING...STRONGEST WINDS WILL BE UP TO 40 KT FROM THE SOUTHWEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 18 FT. THERE WILL BE OCCASIONAL WAVES UP TO 27 FT. REFER TO LATEST MARINE FORECASTS FOR DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-260300- /O.CON.KLOT.SC.Y.0117.000000T0000Z-111226T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 607 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT TO PERSIST UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE 25 KT FROM THE NORTHWEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT. REFER TO LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-260815- /O.CON.KLOT.SC.Y.0117.000000T0000Z-111226T1000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 607 PM CST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT TO PERSISTS UNTIL 4 AM CST MONDAY. * DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE 25 KT FROM THE NORTHWEST. HIGHEST SIGNIFICANT WAVES WILL BE 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 11 FT. REFER TO LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 25, 2:30 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 25, 2:30 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 AM CST SUN DEC 25 2011
.DISCUSSION...
905 PM CST
LITTLE IF ANY CHANGES NECESSARY TO GRIDS AND DERIVED PRODUCTS FOR
REST OF TONIGHT. NEXT IN SERIES OF SHORT WAVES IS DROPPING ACROSS
THE UPPER MIDWEST AT MID EVENING SPREADING THE SOUTHERN EDGE OF
ITS CLOUD SHIELD ACROSS NORTHEAST IA...SOUTHERN IA AND FAR
NORTHERN IL. THESE TRENDS ALREADY WELL HANDLED BY GOING FORECASTS.
TRS
//PREV DISCUSSION...
336 PM CST
RELATIVELY QUIET...MILD EARLY WINTER WEATHER WILL CONTINUE FOR THE
NEXT SEVERAL DAYS.
FOR THE REMAINDER OF THE AFTERNOON AND THROUGH TONIGHT...SKIES WILL
REMAIN CLEAR WITH BREEZY SOUTHWEST WINDS. THE REALLY INTERESTING
THING ABOUT THE CURRENT SITUATION IS THAT NORMALLY TO GET
CLEAR...BLUE SKIES THIS TIME OF THE YEAR WE WOULD BE LOOKING AT
BRISK NWLY WINDS AND TEMPERATURES CLOSER TO 14 DEGREES THAN THE NEAR
40 DEGREES OBSERVED ACROSS THE REGION THIS AFTERNOON. SO...WHILE
NORTHERN ILLINOIS AND NORTHWESTERN INDIANA WILL NOT SEE A WHITE
CHRISTMAS...NOR WILL THERE BE ANY WEATHER-RELATED TRAVEL CONCERNS.
FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...FROM SUNDAY
THROUGH WEDNESDAY...WILL CONTINUE TO MONITOR A SERIES OF NORTHERN
STREAM SHORT WAVES AND THE CLOSED LOW OVER THE DESERT SOUTHWEST.
THE MODELS ARE RELATIVELY CONSISTENT IN THE FIRST OF THE NRN STREAM
SHORTWAVES...TRACKING THROUGH THE UPPER GREAT LAKES ON SUNDAY. WITH
THE MAIN FORCING WELL TO THE NORTH...EXPECT LITTLE TO NO IMPACT ON
THE LOCAL AREA EXCEPT FOR PERHAPS SOME INCREASING CLOUDINESS FOR THE
NRN TIER COUNTIES. THERE IS A BIT MORE DISAGREEMENT ON THE SECOND
NRN STREAM SYSTEM...BUT THIS SYSTEM SHOULD TRACK FARTHER
NORTH...THROUGH SRN CANADA...SO IT SHOULD NOT HAVE MUCH IMPACT. THE
SRN STREAM LOW OVER THE DESERT SOUTHWEST WILL BE THE NEXT WEATHER
MAKER FOR THE LOCAL AREA. INITIALLY...THE MODELS ARE IN RELATIVELY
GOOD AGREEMENT ON THE EVOLUTION OF THIS SYSTEM...KEEPING IT IN PLACE
THROUGH SUNDAY NIGHT...BEFORE BEGINNING TO KICK IT OUT ON MONDAY.
THE NAM/ECMWF/GEM ARE RELATIVELY CONSISTENT IN THEIR HANDLING OF
THIS SYSTEM...LIFTING IT OUT TO THE LOWER OHIO VALLEY BY TUESDAY AS
A WEAKER OPEN WAVE. THE GFS IS AN OUTLIER IN MAINTAINING A
SLOWER...STRONGER CLOSED CIRCULATION CENTER AND TAKES A MORE
SOUTHERLY TRACK THROUGH THE LOWER MISSISSIPPI AND TENNESSEE
VALLEYS. AT THIS TIME...HAVE DISREGARDED THE GFS SOLUTION AND
TRENDED CLOSELY TO THE CONSENSUS SOLUTION OF THE NAM/ECMWF/GEM. THE
IMPACT ON THE LOCAL AREA WILL BE TO BRING SOME LIGHT PCPN TO NRN
IL/NWRN IN MONDAY NIGHT AND INTO TUESDAY. SINCE FLOW WILL REMAIN
MORE SWLY AND ANOMALOUSLY WARM...EXPECT SFC TEMPERATURES MONDAY
NIGHT TO ONLY DROP INTO THE LOWER 30S WHILE CLIMBING INTO THE UPPER
30S TO LOWER 40S THROUGH THE DAY TUESDAY. THUS...MUCH OF THE
ASSOCIATED PCPN WILL BE EITHER RAIN OR A RAIN/SNOW MIX. THERE IS
THE POTENTIAL FOR A SNOW/SLEET MIX OVER THE NORTHERN PORTIONS OF THE
CWA...ESPECIALLY EARLY TUESDAY WHEN MODEL SOUNDINGS INDICATE THE
POTENTIAL FOR A SUB-FREEZING LAYER TO FORM ALOFT OVER A SLIGHTLY
WARMER SFC LAYER. THIS SYSTEM SHOULD QUICKLY LIFT AWAY FROM THE AREA
BY TUESDAY AFTERNOON...QUICKLY SHUTTING OFF THE PCPN.
FOR THE THE EXTENDED FORECAST PERIOD...FROM WEDNESDAY THROUGH
SATURDAY...HAVE MADE LITTLE CHANGE IN THE FORECAST. THE UPPER LEVEL
PATTERN IS STILL EXPECTED TO EVOLVE INTO A FAST...MORE ZONAL PATTERN
ALOFT WITH A BUILDING UPPER LEVEL RIDGE BY FRIDAY. THE GENERAL TREND
FOR THE EXTENDED PERIOD WILL BE FOR ABOVE NORMAL TEMPERATURES...AND
EVEN A WARMING TREND THROUGH THE LATTER PORTIONS OF NEXT WEEK. WEAK
IMPULSES RIPPLING THROUGH THE FAST UPPER FLOW MAY BRING PERIODIC
CHANCES FOR SOME LIGHT PCPN...BUT GIVEN THE TIMING UNCERTAINTY OF
WEAK SHORTWAVES THROUGH ZONAL FLOW...WILL ONLY MENTION SLIGHT CHANCE
TO LOW CHANCE POPS FOR THURSDAY AND FRIDAY.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* GUSTY WEST TO NORTHWEST WINDS TODAY.
//DISCUSSION...UPDATED 06Z...
ANOTHER COOL FRONT WILL MOVE ACROSS THE REGION EARLY THIS MORNING
WITH LITTLE FAN FARE OTHER THAN WINDS VEERING TO MORE W TO NW AND
GROWING INCREASINGLY STRONG AND GUSTY AFTER SUNRISE SUNDAY.
SOUTHWEST WINDS WITH SPORADIC GUSTS INTO THE MID-UPPER TEENS
TONIGHT WILL VEER TO 280-310 SUNDAY MORNING WITH GUSTS INCREASING
TO UPWARDS OF 30KT AT TIMES LATE SUNDAY MORNING INTO THE AFTERNOON
BEFORE GUSTS ABATE AND WINDS SUBSIDE AT SUNSET. STILL APPEARS TO
BE SUFFICIENTLY STRONG SFC WINDS TONIGHT TO MITIGATE THE LLWS
THREAT DESPITE 35-40KT WINDS JUST OFF THE DECK. WX NIL THE NEXT 30
HOURS OTHER THAN THE WINDS.
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* MODERATE CONFIDENCE IN WIND SPEED AND GUST MAGNITUDES TODAY.
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR.
MONDAY NIGHT...CHANCE OF RA OR SN.
TUESDAY...MVFR CIGS POSSIBLE...MAINLY EARLY.
WEDNESDAY...VFR.
THURSDAY...SLIGHT CHANCE OF -RA OR -SN.
FRIDAY...VFR.
IZZI/MTF
&&
.MARINE...
228 AM CST
A PROGRESSIVE PATTERN OF LOW PRESSURE SYSTEMS ALONG THE
INTERNATIONAL BORDER WILL CONTINUE INTO THE FINAL WEEK OF
2011...BRINGING TIME FRAMES OF GALE CONCERNS TO LAKE MICHIGAN. THE
FIRST WILL BE TODAY AS A SURFACE FRONT SWINGS ACROSS THE LAKE
DURING THE POST SUNRISE TO MID-MORNING HOURS. THE COLD AIR
ADVECTION WITH THIS PASSAGE WILL STEEPEN LOW-LEVEL LAPSE RATES
OVER THE WATER...OFFERING LIKELY WEST TO NORTHWEST GALES TO 35
KTS OVER THE SOUTHERN HALF OF THE OPEN WATERS. A FEW GALE FORCE
GUSTS ACROSS THE NORTHERN PART OF THE LAKE CANNOT BE RULED OUT
TODAY AS WELL. THE NEXT SYSTEM WILL BE RIGHT ON THE HEELS OF ITS
PREDECESSOR...WITH A LOW PASSING A COUPLE HUNDRED MILES NORTH OF
LAKE SUPERIOR DURING MONDAY EVENING...SWINGING A TROUGH THROUGH
LAKE MICHIGAN OVERNIGHT MONDAY INTO EARLY TUESDAY. AHEAD OF THIS
TROUGH...STRONG PRESSURE FALLS /~10 MB PER 6 HOURS/ ARE PROJECTED
WITHIN THE RETURN FLOW. MIXING IS A BIT TOUGHER TO DECIPHER WITH
THIS...HOWEVER DYNAMICS ARE STRONGER. SO SOUTH TO SOUTHWEST GALES
UP TO 40 KTS ARE FORECAST ACROSS THE NORTH AND NEAR GALE FORCE
SPEEDS ARE CURRENTLY EXPECTED IN THE SOUTH. A RESPITE IN THE BACK
AND FORTH WINDS WILL BE SEEN DURING THE DAY WEDNESDAY BEFORE
ANOTHER SYSTEM APPROACHES THE LAKES.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...9 AM SUNDAY TO 6 PM
SUNDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...NOON MONDAY TO MIDNIGHT TUESDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 9 PM SUNDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 4 AM MONDAY.
&&Hazardous weather outlook, Dec 24, 3:59 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 359 PM CST SAT DEC 24 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 252200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 359 PM CST SAT DEC 24 2011 /459 PM EST SAT DEC 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR A WINTRY MIX OF RAIN AND SNOW OR SNOW AND SLEET LATE MONDAY NIGHT INTO EARLY TUESDAY...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 80. LOCATIONS TO THE SOUTH OF INTERSTATE 80 WILL LIKELY SEE RAIN. THERE IS A CHANCE OF MINOR SNOW ACCUMULATION. PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL REMAIN IN FLOOD THROUGH MONDAY EARLY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-252200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 359 PM CST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY FROM LATE THIS EVENING AND THROUGH THE NIGHT FOR ALL OF THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE ALONG THE ILLINOIS NEAR SHORE WATERS THROUGH SUNDAY EVENING...AND ALONG THE INDIANA NEARSHORE WATERS THROUGH EARLY MONDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN ON MONDAY NIGHT INTO TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-252200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 359 PM CST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHWEST GALES ARE LIKELY ACROSS THE NORTHERN PORTIONS OF THE LAKE MONDAY AND MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:33 AM CST | Gale Warning | LOT | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.